Georgia, 2008Damaging Wind in Georgia, August 30, 2008
August 30, 2008 · NWS CAE · 1 event in 1 county or zone
Isolated storms moved through the CSRA producing some severe weather in Lincoln county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated storms moved through the CSRA producing some severe weather in Lincoln county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Aug 30, 12:58 PM EST, 5 hours 32 minutes earlier.
Area forecast discussion, Aug 30, 12:58 PM EST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
158 PM EDT SAT AUG 30 2008
.SYNOPSIS...
A SURFACE TROUGH WILL REMAIN OVER THE REGION THROUGH MONDAY. DRIER
AIR WILL WORK INTO THE REGION TUESDAY AS HIGH PRESSURE BUILDS DOWN
THE EAST COAST.
&&
.NEAR TERM /THROUGH TONIGHT/...
VAPOR IMAGERY INDICATING UPPER DISTURBANCE OVER THE REGION...WHICH
IS SLOWLY SHIFTING TO THE EAST. LAPS SOUNDINGS INDICATE PLENTIFUL
LOW LEVEL MOISTURE IS IN PLACE. WILL EXPECT SCATTERED THUNDERSTORMS
THIS AFTERNOON AND EVENING. AN ISOLATED THUNDERSTORM COULD REACH
SEVERE LIMITS DUE TO MODERATE TO STRONG INSTABILITIES AND DRY AIR
ALOFT. THE BETTER CHANCE MAY FAVOR THE EASTERN AND SOUTHERN PORTIONS
OF THE FA WHERE BEST PVA PRESENT ALONG WITH THE SEA BREEZE BOUNDARY.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
LITTLE CHANGE EXPECTED AS SURFACE TROUGH OR WEAK FRONT REMAINS OVER
THE REGION. LITTLE CHANGE IN ATMOSPHERIC MOISTURE ANTICIPATED.
HOWEVER...MODELS ARE INDICATING SOME UPPER HEIGHT RISES THOUGH
WHICH COULD CUT DOWN ON POPS A LITTLE. FORECAST SOUNDINGS INDICATE
SUFFICIENT INSTABILITIES FOR 20 TO 30 MAINLY DIURNAL POPS SUNDAY
AND MONDAY.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
DRIER AIR FILTERS INTO THE REGION TUESDAY AS HIGH BUILDS DOWN THE
EAST COAST. IT APPEARS THAT DRY AIR AND HIGH PRESSURE WILL PRECLUDE
PRECIPITATION AT LEAST TUES AND WED...AND POSSIBLY INTO THU.
SIGNIFICANT UNCERTAINTY LATE IN THE FORECAST PERIOD...AS TROPICAL
SYSTEM HANNA MAY POSSIBLY AFFECT OUR REGION.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
HIGH LOW-LEVEL MOISTURE AND HEATING PLUS A MID-LEVEL SHORTWAVE
TROUGH WILL SUPPORT THUNDERSTORMS THIS AFTERNOON AND EVENING. THE
LACK OF A WELL-DEFINED SURFACE FEATURE AND SHALLOW MOISTURE SHOULD
LIMIT COVERAGE. THE THUNDERSTORM CHANCE APPEARS TOO LOW TO FORECAST
AT THIS TIME. MODERATE INSTABILITY PLUS DRY AIR ALOFT AIDING
DOWNDRAFTS SUPPORTS STRONG WINDS WITH ANY THUNDERSTORMS. THE
THUNDERSTORMS SHOULD DIMINISH WITH THE LOSS OF HEATING EARLY
TONIGHT. CONTINUED HIGH LOW-LEVEL MOISTURE SUPPORTS IFR STRATUS OR
FOG AGAIN LATE TONIGHT. USED THE MAV AND MET MOS FOR THE TIMING.
EXTENDED PERIOD...NO SIGNIFICANT IMPACTS EXPECTED.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Aug 30, 3:09 PM EST, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
409 PM EDT SAT AUG 30 2008
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-312015-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
409 PM EDT SAT AUG 30 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.
.DAY ONE...TONIGHT
THUNDERSTORMS THIS AFTERNOON AND EVENING COULD POSSIBLY CONTAIN
DAMAGING WIND AND HAIL. THE THREAT WILL BE MAINLY EAST OF A LINE
EXTENDING THROUGH AUGUSTA...COLUMBIA...AND LANCASTER.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 30, 3:31 PM EST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
431 PM EDT SAT AUG 30 2008
SCZ021-302130-
FAIRFIELD-
431 PM EDT SAT AUG 30 2008
...A STRONG THUNDERSTORM WAS AFFECTING FAIRFIELD COUNTY...
AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SHELTON IN EXTREME NORTHWEST FAIRFIELD
COUNTY. MOVEMENT WAS WEST NEAR 5 MPH.
EXPECT FREQUENT LIGHTNING...WIND GUSTS NEAR 50 MPH...AND SMALL
HAIL WITH THIS THUNDERSTORM.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE IN COLUMBIA TOLL FREE
AT 1 800 7 7 5 7 1 9 9.
Special weather statement, Aug 30, 5:06 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
606 PM EDT SAT AUG 30 2008
GAZ077-302300-
BURKE-
606 PM EDT SAT AUG 30 2008
...A STRONG THUNDERSTORM WAS AFFECTING BURKE COUNTY...
AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF WAYNESBORO...MOVING WEST AT 8
MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE IN COLUMBIA TOLL FREE
AT 1 800 7 7 5 7 1 9 9.
TTH
Thunderstorm Wind, Lincoln
- When
- August 30, 6:30 PM EST to 6:34 PM EST
- Where
- Lincoln County, 3 mi N of Lincolnton
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 33.823, -82.480
Real Electric reported trees and powerlines down from thunderstorms at the intersection of hwy 79 and Prater road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tropical Storm and Storm Surge in Florida, August 30 to 31, 20081 death · 3 events
- Flash Flooding in New Mexico, August 30 to 31, 2008$152,000 · 4 events
- Flash Flooding and Hail in California, August 30, 20082 injured · $10,000 · 1.5 in hail · 3 events
- Flash Flooding and Damaging Winds in Utah, August 30 to 31, 2008$8,000 · 69 kt wind · 9 events
- Flash Flooding and Hail in North Carolina, August 30, 20081 in hail · 7 events
- Hail and Damaging Wind in Kentucky, August 30, 2008$3,000 · 52 kt wind · 4 events
- Hail in Montana, August 30, 20080.75 in hail · 3 events
- Flash Flooding and Hail in Arizona, August 30 to 31, 20080.88 in hail · 3 events
- Heavy Rain in U.S. Virgin Islands, August 30, 20082 events
- Flash Flood and Hail in Nevada, August 30, 20080.75 in hail · 2 events
- Damaging Winds in Kansas, August 30, 200852 kt wind · 2 events
- Hail in Arizona, August 30, 20081 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 122532.